Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 176, NWS Jackson, MS

April 5, 2025Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2025, 4:26 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2025, 4:26 PM CDT (21:26 UTC)
Expired
Apr 5, 2025, 5:15 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 9:56 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:03 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 5, 4:03 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Sat Apr 5 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025

Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.

Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.

There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.

By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.

Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025

VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       62  72  47  59 /  90  70  10   0
Meridian      66  77  49  60 /  80  90  40  10
Vicksburg     58  64  47  59 /  90  30  10   0
Hattiesburg   69  79  52  63 /  70 100  50  20
Natchez       59  65  47  58 /  90  40  10   0
Greenville    55  59  44  59 / 100  20  10   0
Greenwood     58  65  44  60 /  90  30  10   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
     034>036.

     Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
     034>037-040>045-047>066-072>074.

LA...Flood Watch through Sunday morning for LAZ007.

     Wind Advisory until 7 PM CDT this evening for LAZ009-016-023>026.

AR...Flood Watch through Sunday morning for ARZ074-075.

&&

/KP/22

In the hours before

Special weather statement, Apr 5, 3:55 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT Sat Apr 5 2025

MSZ019-052130-
Sunflower MS-
355 PM CDT Sat Apr 5 2025

...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER COUNTY THROUGH 430 PM
CDT...

At 355 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Merigold to near Boyle to
near Arcola. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Holly Ridge, Ruleville, and Indianola around 400 PM CDT.
  Doddsville and Drew around 405 PM CDT.
  Sunflower, Parchman, Blaine, and Rome around 410 PM CDT.
  Moorhead around 420 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for north central
and northwestern Mississippi.

&&

LAT...LON 3399 9045 3345 9045 3334 9076 3362 9076
      3362 9066 3399 9066
TIME...MOT...LOC 2055Z 234DEG 45KT 3385 9074 3366 9071 3324 9091

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SAS
Local storm report, Apr 5, 3:56 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
356 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     Tstm Wnd Gst     3 W McMillan Corner     33.39N 91.36W
04/05/2025  M57 MPH          Chicot             AR   Public

            Measured from a Davis station.

&&

CE
Local storm report, Apr 5, 4:10 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Tstm Wnd Dmg     3 NNE Montrose          33.35N 91.48W
04/05/2025                   Ashley             AR   Utility Company

            Power lines down.

&&

CE
Local storm report, Apr 5, 4:12 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     7 NNE McMillan Corner   33.48N 91.24W
04/05/2025                   Chicot             AR   Utility Company

            Power line down.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:19 AM CDTFlood WatchJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 8 more23 hr
Apr 5, 9:52 AM CDTRiver Flood WarningJANMadison, Yazoo7 days
Apr 5, 1:35 PM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Claiborne, Clarke and 33 more5 hr
Apr 5, 2:25 PM CDTTornado WarningJANBolivar65 min
Apr 5, 2:26 PM CDTSevere Thunderstorm WarningJANWashington94 min
Apr 5, 2:30 PM CDTSevere Thunderstorm WarningJANBolivar90 min
Apr 5, 3:29 PM CDTSevere Thunderstorm WarningJANBolivar16 min
Apr 5, 3:55 PM CDTSpecial Weather StatementJANSunflower35 min
Apr 5, 4:41 PM CDTTornado WarningJANGrenada, Leflore, Sunflower64 min
Apr 5, 6:01 PM CDTSpecial Weather StatementJANLeflore59 min
Apr 5, 5:20 PM CDTFlash Flood WarningJANAshley, Chicot5 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.